Connect with others who understand.

sign up log in
About MyAutismTeam
Real members of MyAutismTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Remeron And Weight Gain

Remeron And Weight Gain

My son is 11 yrs old and is a very HF aspie. He has been on Remeron for anxiety for 2 years now. We upped the dose about 6 months ago because he had grown. He has gained a lot of weight in that 6 months. He is starting to have self esteem problems. He has been exercising but nothing seems to help. I have done the research and I know that this medication does this. I am going to see his psychiatrist to ask for another med. I feel like the self esteem issues are very important. I was wondering if… read more

A MyAutismTeam Member said:

Remeron works very well for anxiety but it does totally cause weight gain. And until you get off of it or change medications it will be difficult for your son to lose the weight. I would definitely try another medication there are enough out there that may work just as well and not cause weight gain. Sometimes the antidepressants can help with anxiety. Like Wellbutrin has been know to treat both anxiety and depression. There is little weight gain with this medication. Just like everything though I would definitely do what you are doing and ask a mental health professional, they may know of just the right med for you. Good for you for looking for an alternative.

posted almost 8 years ago
Already a Member? Log in